MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US CEMENTRALIZER 12.0; HIP MISCELLANEOUS : CEMENT CENTRALIZER/PLUG

DEPUY ORTHOPAEDICS INC US CEMENTRALIZER 12.0; HIP MISCELLANEOUS : CEMENT CENTRALIZER/PLUG
Model Number 1376-21-000
Health Effect - Clinical Codes Adhesion(s) (1695); Arrhythmia (1721); Foreign Body Reaction (1868); Unspecified Infection (1930); Necrosis (1971); Pain (1994); Loss of Range of Motion (2032); Distress (2329); Joint Laxity (4526); Unspecified Tissue Injury (4559); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).Initial reporter occupation: lawyer.(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Ad 29 jan 2021: unfiled claim and the medical record received.After review of the medical records, the patient was revised to address right hip infection and severe metallosis with nonviable innominate bone, nonviable psoas hip adductors, and abductors, and status post osteomyelitis including fungal osteomyelitis.Operative note reported severe soft tissue and bone necrosis.On (b)(6) 2020, the patient underwent hip reduction due to dislocation, hip pain, and atrial fibrillation.The patient underwent a second revision on (b)(6) 2020, with the non-depuy product involved.Doi: (b)(6) 2020.Dor: (b)(6) 2020.Right hip (third revision).Please see pc (b)(4) that captured the first revision.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H6 clinical code: appropriate term / code not available (e2402) is used to capture injury (e20).A concomitant product was identified to be a competitor product used in conjunction with the previously reported adverse event.
 
Event or Problem Description
The patient has sustained and will continue to sustain severe and debilitating injuries, economic loss, and other damages including, but not limited to, cost of medical care, rehabilitation, permanent instability and loss of balance, immobility, and pain and suffering.The patient has sustained and will continue to sustain severe physical injuries, severe emotional distress, mental anguish, physical disability, economic losses, and other damages, as set forth in this complaint.The patient was required to undergo surgical removal of the defective system, suffered significant injury to his muscle, bone, and tissue, suffered additional scar tissue formation, and now has a hip replacement with decreased longevity.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: a2 age, d10 concomitant.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.Review of the x-ray evidence found nothing indicative of a device nonconformance or a relation of the product with the reported event.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
CEMENTRALIZER 12.0
Common Device Name
HIP MISCELLANEOUS : CEMENT CENTRALIZER/PLUG
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr
warsaw, IN 46581
6107428552
MDR Report Key11339049
Report Number1818910-2021-03194
Device Sequence Number11040877
Product Code LTO
UDI-Device Identifier10603295034452
UDI-Public10603295034452
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K871510
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date02/29/2024
Device Model Number1376-21-000
Device Catalogue Number137621000
Device Lot NumberJ28A84
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 02/02/2021
Supplement Date Received by Manufacturer03/11/2021
08/17/2021
03/28/2023
04/07/2023
04/25/2023
Initial Report FDA Received Date02/17/2021
Supplement Report FDA Received Date03/12/2021
08/18/2021
04/12/2023
04/20/2023
04/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/06/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
12/14 ARTICUL 40MM M SPEC-2; 3.5MM CORTEX SCREW 50MM; 3.5MM CORTEX SCREW 50MM.; ALTRX NEUT 40IDX60OD.; COMPETITOR CEMENT (STRYKER) LOT 929BA941FA.; COMPETITOR CEMENT/STRYKER; COMPETITOR CEMENT/STRYKER.; COMPETITOR CEMENT/STRYKER.; PROSTALAC RT 200 STEM SZ3
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale